Alert archive / South Dakota / Wind Chill Warnings in 2013

Wind Chill Warning 1, NWS Aberdeen, SD

January 20, 201316 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill warning at Jan 20, 2013, 3:32 AM CST for 16 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 20, 2013, 7:00 PM CST. It was in force for 16 hr. 16 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 20, 2013, 3:32 AM CST (09:32 UTC)
In effect from
Jan 20, 2013, 7:00 PM CST
Expired
Jan 21, 2013, 11:02 AM CST
In force
16 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 33 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 20, 8:00 PM CSTEXTR WIND CHILL -357 N Roy Lake State Park, SDMARSHALL COUNTY RAWS
Jan 20, 8:15 PM CSTEXTR WIND CHILL -3710 W Long Lake, SDSAND LAKE RAWS
Jan 20, 10:00 PM CSTEXTR WIND CHILL -397 N Frederick, SDFREDERICK RWIS MESONET STATION.
Jan 20, 10:00 PM CSTEXTR WIND CHILL -373 S Webster, SDWEBSTER SUPERAWOS MESONET STATION.
Jan 20, 10:20 PM CSTEXTR WIND CHILL -431 Wsw Summit, SDSUMMIT RWIS MESONET STATION.
Jan 20, 10:20 PM CSTEXTR WIND CHILL -394 Nnw Victor, SDVICTOR RWIS MESONET STATION.
Jan 20, 10:25 PM CSTEXTR WIND CHILL -366 Nne Garden City, SDAPRSWXNET STATION AU451
Jan 20, 10:25 PM CSTEXTR WIND CHILL -366 Nne Garden City, SDREPORTED AT APRSWXNET STATION AU451
Jan 20, 10:40 PM CSTEXTR WIND CHILL -36Graceville, MNGRACEVILLE RWIS MESONET STATION.
Jan 20, 11:00 PM CSTEXTR WIND CHILL -3911 Ene Florence, SDSOUTH SHORE SDSU MESONET SITE.
Jan 20, 11:00 PM CSTEXTR WIND CHILL -377 Ene Dempster, SDBRANDT RWIS MESONET STATION.
Jan 21, 12:17 AM CSTEXTR WIND CHILL -35Wheaton, MN
Jan 21, 1:20 AM CSTEXTR WIND CHILL -35Tolstoy, SD
Jan 21, 1:24 AM CSTEXTR WIND CHILL -36Hayti, SDAPRSWXNET STATION AT987
Jan 21, 1:24 AM CSTEXTR WIND CHILL -36Hayti, SDREPORTED AT APRSWXNET STATION AT987
Jan 21, 3:10 AM CSTEXTR WIND CHILL -362 N Herreid, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2013-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2013-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -152 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-152 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WWUS43 KABR 200932
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
332 AM CST SUN JAN 20 2013

...EXTREMELY COLD AND BREEZY CONDITIONS TODAY AND TONIGHT...

.A SURGE IN ARCTIC AIR WILL RESULT IN BREEZY NORTHWEST WINDS 
TODAY AND TONIGHT. WITH COLD AIR ALREADY IN PLACE...THIS WILL
RESULT IN HAZARDOUS WIND CHILL VALUES. WINDS WILL WEAKEN DURING
THE DAY MONDAY...EVEN THOUGH TEMPERATURES WILL WARM VERY LITTLE.

MNZ039-046-SDZ004>011-016>023-202145-
/O.NEW.KABR.WC.W.0001.130121T0100Z-130121T1800Z/
/O.NEW.KABR.WC.Y.0001.130120T1800Z-130121T0100Z/
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID...
EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...
WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
332 AM CST SUN JAN 20 2013

...WIND CHILL ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON CST
MONDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
CHILL ADVISORY IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING. 

* WIND...WINDS WILL RANGE BETWEEN 10 AND 20 MPH TODAY AND
  TONIGHT...WEAKENING DURING THE DAY MONDAY.

* WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BETWEEN 20 AND
  30 DEGREES BELOW ZERO THIS AFTERNOON...AND MAY GET AS LOW AS 40
  DEGREES BELOW ZERO OVERNIGHT.

* IMPACTS...THESE LOW WIND CHILL VALUES COULD RESULT IN FROST BITE
  AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ003-015-034>037-051-202145-
/O.NEW.KABR.WC.Y.0001.130120T1800Z-130121T1800Z/
CORSON-DEWEY-SULLY-HUGHES-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...ONIDA...
PIERRE...HIGHMORE...MILLER...FORT THOMPSON
332 AM CST SUN JAN 20 2013 /232 AM MST SUN JAN 20 2013/

...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO NOON CST /11 AM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
NOON CST /11 AM MST/ MONDAY. 

* WIND...WINDS WILL RANGE BETWEEN 10 AND 20 MPH TODAY AND
  TONIGHT...WEAKENING DURING THE DAY MONDAY.

* WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BETWEEN 25 AND
  35 DEGREES BELOW ZERO THIS AFTERNOON AND OVERNIGHT.

* IMPACTS...THESE LOW WIND CHILL VALUES COULD RESULT IN FROST BITE
  AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CONNELLY
4 follow-up statements
320 
WWUS43 KABR 201645
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1045 AM CST SUN JAN 20 2013

...EXTREMELY COLD AND BREEZY CONDITIONS LATE THIS AFTERNOON
THROUGH MONDAY MORNING...

.A SURGE IN ARCTIC AIR WILL RESULT IN BREEZY NORTHWEST WINDS
LATER THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. WITH COLD
AIR ALREADY IN PLACE...THIS WILL RESULT IN HAZARDOUS WIND CHILL
VALUES. WINDS WILL WEAKEN DURING THE DAY MONDAY...EVEN THOUGH
TEMPERATURES WILL WARM VERY LITTLE.

MNZ039-046-SDZ004>011-016>023-210445-
/O.EXT.KABR.WC.Y.0001.130120T2100Z-130121T0100Z/
/O.CON.KABR.WC.W.0001.130121T0100Z-130121T1800Z/
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID...
EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...
WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
1045 AM CST SUN JAN 20 2013

...WIND CHILL ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
7 PM CST THIS EVENING...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
NOON CST MONDAY...

* WIND...WINDS WILL RANGE BETWEEN 10 AND 20 MPH TODAY AND 
  TONIGHT...WEAKENING DURING THE DAY MONDAY. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BETWEEN 20 AND 
  30 DEGREES BELOW ZERO THIS AFTERNOON...AND MAY GET AS LOW AS 
  40 DEGREES BELOW ZERO BY EARLY MONDAY MORNING. 

* IMPACTS...THESE LOW WIND CHILL VALUES COULD RESULT IN FROST 
  BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ003-015-210445-
/O.EXT.KABR.WC.Y.0001.130120T2100Z-130121T1800Z/
CORSON-DEWEY-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE
945 AM MST SUN JAN 20 2013

...WIND CHILL ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 AM MST MONDAY...

* WIND...WINDS WILL RANGE BETWEEN 10 AND 20 MPH TODAY AND 
  TONIGHT...WEAKENING DURING THE DAY MONDAY. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BETWEEN 25 AND
  35 DEGREES BELOW ZERO THIS AFTERNOON AND PERSIST INTO MONDAY
  MORNING.

* IMPACTS...THESE LOW WIND CHILL VALUES COULD RESULT IN FROST 
  BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ034>037-051-210445-
/O.EXT.KABR.WC.Y.0001.130121T0100Z-130121T1800Z/
SULLY-HUGHES-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...ONIDA...PIERRE...HIGHMORE...MILLER...
FORT THOMPSON
1045 AM CST SUN JAN 20 2013

...WIND CHILL ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
NOON CST MONDAY...

* WIND...WINDS WILL RANGE BETWEEN 10 AND 20 MPH TODAY AND 
  TONIGHT...WEAKENING DURING THE DAY MONDAY. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BETWEEN 25 AND
  35 DEGREES BELOW ZERO THIS EVENING AND PERSIST INTO MONDAY
  MORNING.

* IMPACTS...THESE LOW WIND CHILL VALUES COULD RESULT IN FROST 
  BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TMT
289 
WWUS43 KABR 210419
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1019 PM CST SUN JAN 20 2013

...DANGEROUSLY COLD WIND CHILL VALUES TONIGHT INTO MONDAY...

.AN ARCTIC AIRMASS CONTINUES TO SURGE SOUTHWARD INTO THE AREA
TONIGHT. THIS EXTREMELY COLD AIRMASS WILL BE ACCOMPANIED BY NORTHWEST
WINDS OF 10 TO 20 MPH TONIGHT INTO MONDAY MORNING. THIS
COMBINATION ARCTIC AIR AND BREEZY WINDS WILL RESULT IN DANGEROUSLY
COLD WIND CHILL VALUES AS LOW AS 40 DEGREES BELOW ZERO. WINDS SHOULD
REMAIN IN THE 10 TO 15 MPH RANGE ON MONDAY AFTERNOON...ALTHOUGH
TEMPERATURES WILL STRUGGLE TO GET ABOVE ZERO ALONG AND EAST OF THE
JAMES RIVER VALLEY.

MNZ039-046-SDZ004>011-016>023-211800-
/O.CON.KABR.WC.W.0001.000000T0000Z-130121T1800Z/
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID...
EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...
WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
1019 PM CST SUN JAN 20 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WIND...WINDS WILL RANGE BETWEEN 10 AND 20 MPH TONIGHT AND EARLY
  MONDAY. WIND MAY DECREASE SLIGHTLY ON MONDAY AFTERNOON.

* WIND CHILL VALUES...DANGEROUS WIND CHILL VALUES WILL RANGE FROM
  30 AND 40 DEGREES BELOW ZERO TONIGHT INTO MONDAY MORNING...AND
  FROM 20 TO 30 DEGREES BELOW ZERO ON MONDAY AFTERNOON.

* IMPACTS...THESE LOW WIND CHILL VALUES COULD RESULT IN FROST 
  BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.


&&

$$

SDZ003-015-034>037-051-211800-
/O.CON.KABR.WC.Y.0001.000000T0000Z-130121T1800Z/
CORSON-DEWEY-SULLY-HUGHES-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...ONIDA...
PIERRE...HIGHMORE...MILLER...FORT THOMPSON
1019 PM CST SUN JAN 20 2013 /919 PM MST SUN JAN 20 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...

* WIND...WINDS WILL RANGE BETWEEN 10 AND 20 MPH TONIGHT AND EARLY
  MONDAY. WINDS MAY DECREASE SLIGHTLY ON MONDAY AFTERNOON.

* WIND CHILL VALUES...WIND CHILL VALUES WILL RANGE BETWEEN 25 AND 35
  DEGREES BELOW ZERO TONIGHT INTO MONDAY MORNING.

* IMPACTS...THESE LOW WIND CHILL VALUES COULD RESULT IN FROST 
  BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MF
721 
WWUS43 KABR 210926
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
326 AM CST MON JAN 21 2013

...COLD AND BREEZY CONDITIONS TODAY...

.AN ARCTIC AIRMASS CONTINUES TO POUR COLD AIR INTO THE REGION
THIS MORNING ON A NORTHWEST BREEZE. THESE CONDITIONS WILL CONTINUE
THROUGH MID DAY BEFORE TEMPERATURES WARM...AND WINDS DIMINISH.

MNZ039-046-SDZ004>011-016>023-211800-
/O.CON.KABR.WC.W.0001.000000T0000Z-130121T1800Z/
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID...
EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...
WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
326 AM CST MON JAN 21 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND...WINDS WILL GENERALLY RANGE BETWEEN 10 AND 20 MPH TO START
  THE DAY...BUT WILL BEGIN TO DROP BY MID DAY.

* WIND CHILL VALUES...WIND CHILL VALUES WILL RANGE FROM 30 BELOW
  TO 40 DEGREES BELOW ZERO THIS MORNING...AND FROM 20 BELOW TO 30
  DEGREES BELOW ZERO THROUGH THE AFTERNOON.

* IMPACTS...THESE COLD WIND CHILLS WILL RESULT IN FROST BITE AND
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ003-015-034>037-051-211800-
/O.CON.KABR.WC.Y.0001.000000T0000Z-130121T1800Z/
CORSON-DEWEY-SULLY-HUGHES-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...ONIDA...
PIERRE...HIGHMORE...MILLER...FORT THOMPSON
326 AM CST MON JAN 21 2013 /226 AM MST MON JAN 21 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND...WINDS WILL GENERALLY RANGE BETWEEN 10 AND 20 MPH TO START
  THE DAY...BUT WILL BEGIN TO DROP BY MID MORNING.

* WIND CHILL VALUES...WIND CHILL VALUES WILL RANGE BETWEEN 25
  BELOW AND 35 DEGREES BELOW ZERO THIS MORNING.

* IMPACTS...THESE COLD WIND CHILLS WILL RESULT IN FROST BITE AND
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CONNELLY
638 
WWUS43 KABR 211702
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1102 AM CST MON JAN 21 2013

...VERY COLD WIND CHILLS TO CONTINUE TODAY...

.ARCTIC HIGH PRESSURE ALONG WITH A MODERATE NORTHWEST BREEZE WILL
CONTINUE TO BRING LOW WIND CHILL VALUES TO THE REGION THROUGH THE
DAY. 

MNZ039-046-SDZ005>008-010-011-017>023-220000-
/O.CAN.KABR.WC.W.0001.000000T0000Z-130121T1800Z/
/O.NEW.KABR.WC.Y.0002.130121T1702Z-130122T0000Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1102 AM CST MON JAN 21 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
WIND CHILL WARNING HAS BEEN CANCELLED. 

* WIND...NORTHWEST WINDS WILL GENERALLY RANGE BETWEEN 10 AND 20
  MPH THROUGH THE DAY.

* WIND CHILL VALUES...FROM 20 BELOW TO 30 BELOW ZERO THROUGH THE
  DAY.  

* IMPACTS...THESE COLD WIND CHILLS WILL RESULT IN FROST BITE AND 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ004-009-016-211815-
/O.CAN.KABR.WC.W.0001.000000T0000Z-130121T1800Z/
CAMPBELL-WALWORTH-POTTER-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG
1102 AM CST MON JAN 21 2013

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
CHILL WARNING. 


$$

SDZ003-015-034>037-051-211815-
/O.CAN.KABR.WC.Y.0001.000000T0000Z-130121T1800Z/
CORSON-DEWEY-SULLY-HUGHES-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...ONIDA...
PIERRE...HIGHMORE...MILLER...FORT THOMPSON
1102 AM CST MON JAN 21 2013 /1002 AM MST MON JAN 21 2013/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
CHILL ADVISORY. 


$$
TMT

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Jan 19, 11:25 PM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Jan 19, 11:25 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1125 PM CST SAT JAN 19 2013

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
TEMPERATURES CONTINUE TO PLUMMET THIS AFTERNOON AS ARCTIC AIR
CONTINUES POURING SOUTH ACROSS THE NORTHERN PLAINS. READINGS HAVE
DROPPED INTO THE TEENS FOR THE NORTHERN AND EASTERN CWA. WINDS
CONTINUE TO BE GUSTY...BUT HAVE TRENDED DOWNWARD SLIGHTLY COMPARED
TO EARLIER TODAY. WILL LET WIND ADVISORY RIDE UNTIL 00Z...WHICH IS
WHEN SPEEDS SHOULD COME OUT OF CRITERIA...OR SHORTLY THEREAFTER.
SPEEDS TODAY HAVE BEEN SUSTAINED 25 TO 40 MPH FOR MANY LOCATIONS
WITH GUSTS FROM 50 TO 55 MPH. A COUPLE OB SITES HIT AROUND 40 MPH
SUSTAINED FOR AN HOUR OR TWO...BUT THIS HAS BEEN A SOLID WIND
ADVISORY EVENT. THE WESTERN PORTION OF IT A BIT MORE MARGINAL AS
THE NORTHEASTERN CWA HAS SEEN THE STRONGEST WINDS TODAY. ALSO
SEEING SCT SNOW SHOWERS ACROSS THE EASTERN CWA AND ACTUALLY
CREATING PROBLEMS AT TIMES. ALREADY ISSUED AN SPS EARLIER THIS
AFTERNOON TO ACCOUNT FOR LOW VSBYS TO AROUND ONE-QUARTER MILE OR
LESS WITHIN HEAVIER SNOW SHOWERS. ACTIVITY IS SCATTERED AND
PERIODIC BASED ON WEB CAMS AND GROUND TRUTH REPORTS. EXPECT THIS
ACTIVITY TO CONTINUE INTO THE EVENING HOURS BEFORE WINDING DOWN.
WILL HAVE TO WATCH WIND CHILL VALUES LATER TONIGHT AS THEY WILL
COME CLOSE TO 25 BELOW ZERO ACROSS THE EASTERN CWA. CURRENT
APPARENT T GRIDS FALL A BIT SHORT OF ADVISORY SO HAVE OPTED TO GO
WITH NO HEADLINES AT THIS TIME. IT APPEARS BY LATE SUNDAY
AFTERNOON AND ESPECIALLY BY SUNDAY EVENING WE WILL SLIP INTO
ADVISORY LEVEL WIND CHILLS SO WILL LIKELY NEED A HEADLINE BY THEN.
SOME LOCATIONS MAY EVEN SEE WIND CHILLS AS COLD AS 40 BELOW ZERO
LATE SUNDAY INTO MONDAY MORNING. ADVISORIES/WARNINGS FOR WIND
CHILLS WILL ALMOST CERTAINLY BE NEEDED...BUT AT THIS POINT THE
BOUNDARIES FOR THESE HEADLINES ARE UP IN THE AIR AND NEED FURTHER
REFINEMENT.

OTHER THING TO WATCH WILL BE THE SWATH OF LIGHT SNOW EXPECTED TO
SPREAD SOUTHEAST ACROSS THE CWA LATE TONIGHT THROUGH SUNDAY
MORNING. MODELS SPEEDING THINGS UP JUST A BIT SO ADDED POPS TO THE
LATE TONIGHT PERIOD. MODELS STILL DIFFER A BIT ON JUST WHERE THIS
SWATH OF SNOW TRACKS...BUT CHANCES STILL PRETTY HIGH ACROSS THE
AREA REGARDLESS. AMOUNTS WILL BE LIGHT...GENERALLY AROUND AN INCH
OR LESS.

.LONG TERM...TUESDAY THROUGH SATURDAY

THE EXTENDED PORTION OF THE FORECAST WILL FEATURE NORTHWEST FLOW
ALOFT...AND A SURFACE FRONTAL DRAPED ACROSS THE REGION.
TEMPERATURES THROUGH THE PERIOD WILL BE HIGHLY DEPENDENT ON WHERE
THE FRONTAL BOUNDARY IS POSITIONED EACH DAY...WITH THE COLDEST
TEMPS NORTH/EAST OF THE BOUNDARY...AND WARMEST TEMPS SOUTH/WEST.

A WEAK UPPER LEVEL DISTURBANCE TRACKING ALONG THE BOUNDARY ON
TUESDAY WILL BRING A VERY NARROW BAND OF LIGHT SNOW. A STRONGER
MID LEVEL TROUGH IS EXPECTED TO MOVE ACROSS THE REGION DURING THE
THURSDAY/FRIDAY TIME PERIOD. THIS SYSTEM WILL HAVE THE POTENTIAL
TO PRODUCE A COUPLE OF INCHES OF SNOW TO THE NORTHERN PLAINS.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA LATE TONIGHT
THROUGH THE MORNING HOURS ON SUNDAY WILL BRING A CHANCE OF LIGHT
SNOW AND IFR/MVFR VSBYS/CIGS FOR ALL TERMINALS. WINDS WILL
INCREASE OUT OF THE NORTHWEST TO 15 TO 25 KTS AS THE SNOW TAPERS
OFF AND CIGS LIFT TO VFR.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...WISE
SHORT TERM...TMT
LONG TERM...SD
AVIATION...WISE

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 19, 4:00 AM CST, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
400 AM CST SAT JAN 19 2013

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-201000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
400 AM CST SAT JAN 19 2013 /300 AM MST SAT JAN 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIND GUSTS COULD TOP 50 MPH TODAY AS COLD AIR POURS INTO THE
REGION. WINDS WILL DROP OFF THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WITH ARCTIC AIR IN PLACE...WIND CHILL VALUES WILL DROP BELOW -20
DEGREES IN NORTHEAST SOUTH DAKOTA AND WESTERN MINNESOTA SUNDAY
MORNING...AND A MORE WIDESPREAD -30 AND -40 DEGREES FOR MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:32 AM CSTWind Chill AdvisoryABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 17 more32 hr

Nearby

Wind Chill Warnings in South Dakota, 2013Wind Chill Warnings in Minnesota, 2013Every wind chill warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.